TROUBLE WITH MEDS HELP

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ninny5
Regular Member


Date Joined Jun 2007
Total Posts : 20
   Posted 8/3/2007 4:46 AM (GMT -7)   
 HI! EVERYONE ! I AM SO GLAD I FOUND THIS SITE EVERYTIME I AM HIT WITH ANOTHER CURVE IN LIFE I FIND MYSELF HERE LOOKING FOR ANSWERS. I WAS ON METHOTREXATE FOR 1 MONTH AND WAS VERY WEAK AND THRU UP ALL THE TIME. I GOT DEHIDRATED . DR. TOOK ME OFF IT. I TOOK NOTHING FOR 2 WEEKS. JUST DARVACET AND THE LITTLE PILL TO SLEEP . I TRIED TO GO WITHOUT IT ALL BUT COULD NOT. DR ORDERED ARAVA I DID NOT TAKE IT AT ALL FOR THE TWO WEEKS . MY FAMILY WAS REALLY ON ME THAT I WAS NOT MAKING A WISE CHOICE. I HAVE 5 CHILDREN AND 2 GRANDCHILDREN. MY MIDDLE DAUGHTER WAS THE WORST SHE JUST CRIED ALL THE TIME. SO LAST SUNDAY I DECIDED TO TRY THIS ALL AGAIN. WHEN I WOKE UP AFTER TAKING ARAVA MY HANDS AND FEET ARE HUGE. I EVEN GOT A BLISTER  ON MY FINGER FROM MAKING MELON BALLS NOT TO ROUGH HA!HA!. AS THE NEXT 4 DAYS PROGRESSED IT JUST KEPT GETTING WORSE THE PAIN IS HORIBLE BLISTERS ALL OVER FEET. CALLED DR. YESTERDAY THE NURSE SAID IT WAS A FLARE. WOW! I FEEL SO SORRY FOR YOU PEOPLE WHO HAVE HAD THIS FOR YEARS. I WAS JUST DIAGNOSED WITH RA IN APRIL. WELL DR. CALLED BACK AND SAID DO NOT TAKE ARAVA IT IS NOT FOR YOU. DO NOT TAKE ANYTHING FOR 1 MONTH AND WHEN YOU SEE ME IN A MONTH WE WILL TALK about YOUR NEW TREATMENT. WHAT IS GOING TO HAPPEN NEXT. THIS HAPPEN TO ANYONE? WHEN IWAS SICK ON METHOTREXATE SENT ALL RECORDS TO DR. AT MAYO CLINIC THEY SENT ME A LETTER THAT SAID THEY WOULD DO ALL THE SAME TREATMENT MY RHUMY WAS DOING.

Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 8/3/2007 10:53 AM (GMT -7)   
Hey Ninny.. I'm assuming your doc wants to wait the month to flush your system, then start you fresh with something else.. I can't remember, but have you tried Enbrel or Humira? How are the blisters? Are they gone? Hang in there and keep us posted!

Duck
Moderator of Arthritis Forum
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs
Current Meds -  Enbrel/Prevacid/Synthroid/Nitrofurantoin
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots
Additional Supplements - Multi-Vitamin/Bromelian/Acidophilus/Green Tea
 


ninny5
Regular Member


Date Joined Jun 2007
Total Posts : 20
   Posted 8/3/2007 1:39 PM (GMT -7)   
I HAVE NOT TRIED EITHER. FEET ARE AS BIG AS ELEPHANTS AND HANDS. IN LOTS OF PAIN CAN NOT EVEN REST. DOC. CALLED IN A MED PAK. I GUESS IT IS SOME KIND OF STEROID IF THEY CONTINUE TO SWELL HE SAID TO GO TO ER. THIS IS ALL REALLY SCAREY AND PAINFUL. GOD BLESS ALL OF YOU THAT HAVE THESE FLARES OFTEN. I AM READY FOR THIS TO BE OVER.

Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 8/3/2007 2:55 PM (GMT -7)   
Yes a Medrol Dose pack is a type of steriod.. Did you get it? Let us know how you are doing..
Moderator of Arthritis Forum
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs
Current Meds -  Enbrel/Prevacid/Synthroid/Nitrofurantoin
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots
Additional Supplements - Multi-Vitamin/Bromelian/Acidophilus/Green Tea
 


ninny5
Regular Member


Date Joined Jun 2007
Total Posts : 20
   Posted 8/4/2007 4:42 AM (GMT -7)   
HEY ITS WORKING. WOKE UP THIS MORNING FEET AND HANDS ARE STARTING TO LOOK NORMAL NOT AS MUCH SWELLING AND THE PAIN HAS LEVELED ABIT. YESTERDAY AFTER THE MED PAK WAS STARTED THE DOC. TOLD ME TO TAKE 2 DARVASET SO I COULD REST I NEVER DID SLEEP. DID REST LAST NIGHT I AM SO GLAD THIS IS WORKING. THANKS FOR INFO. AND GOD BLESS

Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 8/4/2007 8:14 AM (GMT -7)   
Great news! So glad you are getting some relief and have stayed out of the ER! Take good care and keep us posted on your progress!
Moderator of Arthritis Forum
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs
Current Meds -  Enbrel/Prevacid/Synthroid/Nitrofurantoin
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots
Additional Supplements - Multi-Vitamin/Bromelian/Acidophilus/Green Tea
 


arthurmary
Regular Member


Date Joined Sep 2007
Total Posts : 26
   Posted 9/25/2007 10:23 AM (GMT -7)   
Hi ninny5,
Have been on methotrexate for about 5 years now. When first on the drug, experience diarhea and some slight stomach discomfort for the first few months on the day I took the drug. (take it only on Sundays, 7.5mg a.m. and 5mg p.m.) Eventually, these symptoms subsided. Have varied on other meds that I take in conjunction with this, but have never gone off the methotrexate. I was in so much pain and had been for at least 6 months before I started taking it, I couldn't turn on a light switch. Every joint in my body gave me constant pain and I was still working long and stressful hours. Was determined to battle any drug that might help. Sometimes it takes 6 to 8 weeks before you start feeling benefits from a drug. However, if you experienced terrible side effects right away, it is probably not for you. Just know that I can't go without it, and even with it and the prednisone and plaquenil I take daily, still need to resort to pain meds occasionally in order to be able to sleep. Have learned to manage my pain with the help of these drugs.

My rheumy gave me a drug once (can't remember the name) that did make my ankles swell up. I continued to take it for three days and noticed the swelling all three days. I stopped taking it. I can only get in to see my rheumy every 3 moths, he is that booked up, so I just continued to take the other drugs he prescribed at that time until I could see him and told him what it did. He said I was right to dc the drug myself and he prescribed plaquenil. I take this a.m. and p.m. and it seems to work well with the prednisone and methotrexate. You have to take folic acid when you are on methotrexate also or you can get sores in your mouth, etc. I also have to nexium a.m. before I eat and before I take the other drugs as these drugs can be very hard on the lining of the stomach. I drink low fat milk when I take the metho, prednison, etc. Seems to work for me.

You just 'hang in there' and keep trying until your Rheumatologist helps you to find the right cocktail of meds that work for you. There are plenty of them out there. Do not be discouraged. Attitude is very important.

Wish you well and hope and pray you will find what works and be able to manage your pain better.

arthurmary
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:09 PM (GMT -7)
There are a total of 2,735,101 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
367 Guest(s), 13 Registered Member(s) are currently online.  Details
Tnmproject, 81GyGuy, geop, JNF, Girlie, LG13, NiceCupOfTea, DennisinNY, Gabzz, platinumpixie, bdavis, straydog, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer